Alert archive / Hawaii / Flash Flood Warnings in 2018
Flash Flood Warning 47, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Aug 25, 2018, 2:29 AM HST for Hawaii County, Hawaii. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2018, 2:29 AM HST (12:29 UTC)
- Expired
- Aug 25, 2018, 10:27 PM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 67 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 0.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WGHW50 PHFO 251229
FFWHFO
HIC001-251530-
/O.NEW.PHFO.FF.W.0047.180825T1229Z-180825T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
229 AM HST SAT AUG 25 2018
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 530 AM HST.
* At 225 AM HST, radar indicated heavy rain continuing over the Puna
and Kau Districts, with rainfall rates around 1 to 2 inches per
hour falling on already saturated areas. While rainfall has eased
over the Hamakua and Hilo Districts, runoff and flooding are
ongoing. Numerous road closures are reported, including a full
closure of Highway 11 in Kau, and partial closures of Saddle Road,
and Highway 130 near Keeau.
* Locations in the warning include but are not limited to...
the windward side of the Big Island from Hawi to Honokaa to Hilo
to Keeau to Volcano to Pahala to South Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 530 AM HST if heavy rain
persists.
LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
2012 15559 2011 15546 2001 15526 1985 15509
1974 15510 1974 15500 1965 15499 1953 15481
1948 15482 1934 15499 1927 15516 1927 15529
1913 15551 1899 15559 1891 15568
$$
Birchard12 follow-up statements
567
WGHW70 PHFO 251412
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
412 AM HST SAT AUG 25 2018
HIC001-251530-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180825T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
412 AM HST SAT AUG 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...
At 410 AM HST...radar and rain gages indicated that rain intensity
and coverage were diminishing over the Kau and Puna Districts.
Rainfall rates are below 1 inch per hour. However, extreme runoff
and localized flooding are ongoing. Numerous road closures continue,
including a full closure of Highway 11 in Kau, and partial closures
of Saddle Road, and Highway 130 near Keeau.
This warning is for the windward side of the Big Island from Hawi to
Honokaa to Hilo to Keeau to Volcano to Pahala to South Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 530 AM HST if flooding
persists.
LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
2012 15559 2011 15546 2001 15526 1985 15509
1974 15510 1974 15500 1965 15499 1953 15481
1948 15482 1934 15499 1927 15516 1927 15529
1913 15551 1899 15559 1891 15568
$$
Birchard427
WGHW50 PHFO 251530
FFWHFO
HIC001-251800-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180825T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
530 AM HST SAT AUG 25 2018
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 800 AM HST.
* At 530 AM HST, radar and rain gages indicated that rain intensity
and coverage had diminished significantly over the Kau and Puna
Districts, with only light showers observed. However, runoff and
localized flooding are ongoing. Numerous road closures continue,
including a full closure of Highway 11 in Kau, and partial
closures of Saddle Road, and Highway 130 near Keeau.
* This warning is for the windward side of the Big Island from Hawi
to Honokaa to Hilo to Keeau to Volcano to Pahala to South Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 800 AM HST if heavy rain
persists.
LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
2012 15559 2011 15546 2001 15526 1985 15509
1974 15510 1974 15500 1965 15499 1953 15481
1948 15482 1934 15499 1927 15516 1927 15529
1913 15551 1899 15559 1891 15568
$$
Birchard396
WGHW50 PHFO 251757
FFWHFO
HIC001-252100-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
757 AM HST SAT AUG 25 2018
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 1100 AM HST.
* At 744 AM HST, radar and gages showed that rainfall activity
remains low over the Big Island. However, runoff levels are still
high and flood impacts are ongoing. In addition, a band of heavy
rainfall will be moving onshore from the east. This rain on fully
saturated ground will cause rapid increases of water levels in
streams and drainages. AVOID UNNECESSARY ROAD TRAVEL.
* This warning is for the northeast and southeast sides of the Big
Island from Hawi to Hilo to South Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 1100 AM HST if heavy rain
persists.
LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
2012 15559 2011 15546 2001 15526 1985 15509
1974 15510 1974 15500 1965 15499 1953 15481
1948 15482 1934 15499 1927 15516 1927 15529
1913 15551 1899 15559 1891 15568
$$
Kodama523
WGHW70 PHFO 251950
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
950 AM HST SAT AUG 25 2018
HIC001-252100-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
950 AM HST SAT AUG 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...
At 944 AM HST...radar showed a new area of heavy rain moving across
the lower Puna District from the southeast. Rain rates were
estimated to be around 1 inch per hour. Any additional heavy rain on
the fully saturated ground will cause rapid increases of water
levels in streams and drainages. AVOID UNNECESSARY ROAD TRAVEL due
to ongoing flood impacts.
This warning is for the northeast and southeast sides of the Big
Island from Hawi to Hilo to South Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 1100 AM HST if heavy rain
persists.
LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
2012 15559 2011 15546 2001 15526 1985 15509
1974 15510 1974 15500 1965 15499 1953 15481
1948 15482 1934 15499 1927 15516 1927 15529
1913 15551 1899 15559 1891 15568
$$
Kodama644
WGHW50 PHFO 252042
FFWHFO
HIC001-260000-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
1042 AM HST SAT AUG 25 2018
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 200 PM HST.
* At 1038 AM HST, radar and rain gages showed an area of heavy rain
moving across the lower Puna and South Hilo Districts from the
southeast. Rain rates were around 1 inch per hour. Any additional
heavy rain on the fully saturated ground will cause rapid
increases of water levels in streams and drainages. AVOID
UNNECESSARY ROAD TRAVEL due to ongoing flood impacts. .
* This warning is for the northeast and southeast sides of the Big
Island from Hawi to Hilo to South Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 200 PM HST if heavy rain
persists.
LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
2012 15559 2011 15546 2001 15526 1985 15509
1974 15510 1974 15500 1965 15499 1953 15481
1948 15482 1934 15499 1927 15516 1927 15529
1913 15551 1899 15559 1891 15568
$$
Kodama658
WGHW50 PHFO 252354
FFWHFO
HIC001-260300-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
154 PM HST SAT AUG 25 2018
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 500 PM HST.
* At 145 PM HST, radar and rain gages showed areas of heavy rain
continuing to move across the east side of the Big Island from the
southeast. Rain rates were about 1 inch per hour. Any additional
heavy rain on the fully saturated ground will cause rapid
increases of water levels in streams and drainages. AVOID
UNNECESSARY ROAD TRAVEL due to ongoing flood impacts.
* This warning is for the northeast and southeast sides of the Big
Island from Hawi to Hilo to South Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 500 PM HST if heavy rain
persists.
LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
2012 15559 2011 15546 2001 15526 1985 15509
1974 15510 1974 15500 1965 15499 1953 15481
1948 15482 1934 15499 1927 15516 1927 15529
1913 15551 1899 15559 1891 15568
$$
Kodama524
WGHW70 PHFO 260120
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
320 PM HST SAT AUG 25 2018
HIC001-260300-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
320 PM HST SAT AUG 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...
At 311 PM HST...radar showed heavy rain continuing over the east
side of the Big Island. The highest rain rates were 1 to 2 inches
over the lower Puna District. Saturated ground conditions over the
Puna, North Hilo, and South Hilo Districts will produce significant
runoff from any heavy rain that occurs.
This warning includes locations from Laupahoehoe to Hilo to Pahala.
Conditions have improved over the Kohala and Hamakua slopes, and
over the Kau District south of Pahala. Thus, these areas have been
removed from the warning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 500 PM HST if heavy rain
persists.
LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1948 15482
1934 15499 1927 15516 1927 15529 1917 15544
1928 15555
$$
Kodama505
WGHW50 PHFO 260251
FFWHFO
HIC001-260600-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
451 PM HST SAT AUG 25 2018
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 800 PM HST.
* At 442 PM HST, radar showed intense rain from a thunderstorm over
the lower Puna District. The most intense rainfall of 2 to 3
inches per hour was over the area from Hawaiian Paradise Park to
Leilani Estates. Additional rainfall is expected to move over the
east-facing slopes of the Big Island through early this evening.
* Locations in the warning include but are not limited to...
Hilo, Hawaiian Acres, Orchidland Estates, Glenwood, Pepeekeo,
Keaau, Volcano, Laupahoehoe, Wood Valley, Hawaiian Paradise Park
and Pahoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 800 PM HST if heavy rain
persists.
LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1948 15482
1934 15499 1927 15516 1927 15529 1917 15544
1928 15555
$$
Kodama285
WGHW70 PHFO 260504
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
704 PM HST SAT AUG 25 2018
HIC001-260600-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180826T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
704 PM HST SAT AUG 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...
At 656 PM HST...radar and rain gauges showed persistent heavy rain
over the lower Puna District. The most intense rainfall of 2 to 3
inches per hour was around Pahoa and Hawaiian Beaches, extending
along Highway 130 toward Hawaiian Paradise Park. Flash flooding is
likely in this area. Additional rainfall is expected to move over
the east-facing slopes of the Big Island through this evening.
Locations in the warning include but are not limited to...
Hilo, Hawaiian Acres, Orchidlands Estates, Glenwood, Pepeekeo, Keaau,
Hawaii Volcanoes National Park, Volcano, Laupahoehoe, Wood Valley,
Hawaiian Paradise Park and Pahoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 800 PM HST if heavy rain
persists.
LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1948 15482
1934 15499 1927 15516 1927 15529 1917 15544
1928 15555
$$
Jacobson198
WGHW50 PHFO 260530
FFWHFO
HIC001-260900-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
730 PM HST SAT AUG 25 2018
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Hawaii in Hawaii County
* Until 1100 PM HST.
* At 727 PM HST, radar and rain gauges showed persistent heavy rain
over the lower Puna District. The most intense rainfall of 2 to 4
inches per hour was around Pahoa and Hawaiian Beaches, extending
along Highway 130 toward Hawaiian Paradise Park. Hawaii County
Civil Defense reports that flash flooding is occurring in this
area. Additional rainfall is expected to move over the east-facing
slopes of the Big Island through this evening.
* Locations in the warning include but are not limited to...
Hilo, Hawaiian Acres, Orchidlands Estates, Glenwood, Pepeekeo,
Keaau, Hawaii Volcanoes National Park, Volcano, Laupahoehoe, Wood
Valley, Hawaiian Paradise Park and Pahoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 1100 PM HST if heavy rain
persists.
LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1948 15482
1934 15499 1927 15516 1927 15529 1917 15544
1928 15555
$$
Jacobson191
WGHW70 PHFO 260653
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
853 PM HST SAT AUG 25 2018
HIC001-260900-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
853 PM HST SAT AUG 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...
At 849 PM HST...radar and rain gauges showed moderate to locally
heavy rain over the Puna and South Hilo Districts, with the most
intense rainfall rates of 1 to 2 inches per hour near Pahoa. Hawaii
County Civil Defense reports areas of water on the road along
Highway 130. Another area of moderate rain may move onshore shortly
to the east and southeast of Wood Valley.
Locations in the warning include but are not limited to...
Hilo, Hawaiian Acres, Orchidlands Estates, Glenwood, Pepeekeo, Keaau,
Hawaii Volcanoes National Park, Volcano, Laupahoehoe, Wood Valley,
Hawaiian Paradise Park and Pahoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.
Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.
&&
This warning may need to be extended beyond 1100 PM HST if heavy rain
persists.
LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1948 15482
1934 15499 1927 15516 1927 15529 1917 15544
1928 15555
$$
Jacobson943
WGHW70 PHFO 260827
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
1027 PM HST SAT AUG 25 2018
HIC001-260834-
/O.CAN.PHFO.FF.W.0047.000000T0000Z-180826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
1027 PM HST SAT AUG 25 2018
...THE FLASH FLOOD WARNING FOR THE ISLAND OF HAWAII IN HAWAII COUNTY
IS CANCELLED...
Weather radar showed that the earlier heavy rains over the lower
Puna district have eased, and Hawaii County Civil Defense reports
that Highway 130 is clear in the area. Moderate to locally heavy
rains continue across the South Hilo, Puna and Kau districts. The
flash flood warning is being cancelled and replaced with a flood
advisory. Rain is likely to continue across much of the area through
the night, and more widespread heavy rains may redevelop at any time.
A flash flood watch remains in effect for the Big Island through
Sunday afternoon.
LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
1974 15500 1965 15499 1953 15481 1948 15482
1934 15499 1927 15516 1927 15529 1917 15544
1928 15555
$$
JacobsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:32 AM HST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 25, 12:32 AM HST, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Honolulu HI 1232 AM HST Sat Aug 25 2018 .SYNOPSIS... Tropical Storm Lane is moving toward the north-northwest near 3 mph, and this general motion is expected to continue through Saturday morning. This will likely be followed by a turn toward the west with an increase in forward speed starting Saturday afternoon. Although Lane will continue to weaken along this track, the threat for flash flooding remains in the forecast through the weekend. The wet pattern will likely hold through the first half of next week across the western end of the state. A drying trend will gradually fill in from east to west through midweek. && .DISCUSSION... The 11 pm HST advisory from the Central Pacific Hurricane Center (CPHC) has Tropical Storm Lane positioned around 135 miles south- southwest of Honolulu tracking toward the north-northwest around 3 mph. Maximum sustained winds associated with Lane remain at 65 mph near the center. Lane is forecast to gradually make a turn toward the west Saturday afternoon, passing south of Kauai. Although Lane will continue to weaken along the forecast track, the threat for flash flooding will continue over the weekend. The latest radar imagery showed the heaviest rainfall continuing to focus over Maui County and the Big Island this morning. No changes are anticipated through daybreak (1-3 inch per hour rates in the heaviest activity). Later today through Sunday, the rainfall and flash flooding threat will slowly shift westward toward Oahu and Kauai. As a result, the flash flood warning will likely be extended through Saturday night in later forecasts this morning. For the extended period (next week), a trailing deep tropical moisture axis is forecast to hold over the western end of the state through the first half of the week as Lane turns northward well west of Kauai. This will keep the threat for heavy rainfall and flooding in place, mainly for Kauai and Oahu. A gradual drying trend is anticipated from east to west through midweek. For additional details with regard to impacts for each island associated with Lane, refer to the latest local statements issued with each advisory package (next issuance 11 pm - midnight; TCV/HLS). && .AVIATION... AIRMET Sierra for mountain obscuration is in effect for NE sections of the Big Island, Maui, Molokai, Oahu and Kauai. These conditions are likely to continue through Saturday. Heavy showers and isolated thunderstorms over NE sections of the Big Island and Maui and over waters within 40nm NE of those islands will produce isolated IFR ceilings and visibilities. AIRMET Tango is in effect for moderate low level turbulence in areas south through west of the mountains of all islands and for strong surface winds from the Big Island to Molokai. Light rime icing is expected in layered clouds above FL200. && .MARINE... Tropical Storm Lane is forecast to make a turn toward the west and pass south of Kauai late Saturday and Saturday night. Heavy precipitation associated with Lane will continue to fall over the coastal waters, through the weekend. Surf will remain elevated along exposed shores through Saturday as Lane begins to move off to the west. Heights along the south shores will likely lower into average range no later than Sunday. East shores will remain elevated beyond Saturday due to expected strong onshore winds filling in as Lane exits. See the Coastal Hazard Message (HFOCFWHFO) for surf advisories and the Marine Weather Message (HFOMWWHFO) for marine warnings over the coastal waters. && .HFO WATCHES/WARNINGS/ADVISORIES... Tropical Storm Warning for Oahu-Molokai-Lanai-Kahoolawe-Maui-Big Island. Flash Flood Watch through Saturday afternoon for all Hawaii islands. High Surf Advisory until 6 AM HST Saturday for Niihau-Kauai Windward-Kauai Leeward-Oahu South Shore-Waianae Coast-Molokai Leeward-Lanai Makai-Kahoolawe-Maui Leeward West-Maui Central Valley-Leeward Haleakala. Tropical Storm Watch for Niihau-Kauai. High Surf Advisory until 6 PM HST Saturday for Oahu Koolau- Olomana-Molokai Windward-Maui Windward West-Windward Haleakala- South Big Island-Big Island North and East. Tropical Storm Warning for Kauai Leeward Waters-Kauai Channel- Oahu Leeward Waters-Kaiwi Channel-Maui County Leeward Waters- Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Tropical Storm Watch for Kauai Northwest Waters-Kauai Windward Waters. && DISCUSSION...Gibbs AVIATION/MARINE...Kinel
In the hours before
Local storm report, Aug 24, 9:29 PM HST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
929 PM HST FRI AUG 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLOOD HAIKU 20.92N 156.32W
08/24/2018 MAUI HI TRAINED SPOTTER
TRAINED SKYWARN SPOTTER REPORTS 30 FOOT SECTION OF PUUWAY
IN HAIKU WASHED OUT AT A CULVERT. THIS HAPPENED AT
APPROXIMATELY 820PM.
&&
JCHEVALIThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:16 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Aug 24, 2:55 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Aug 24, 3:40 PM HST | Flash Flood Warning | HFO | Hawaii | 6 hr |
| Aug 24, 5:18 PM HST | Flash Flood Warning | HFO | Kalawao | 9 hr |
| Aug 24, 8:51 PM HST | Flash Flood Warning | HFO | Hawaii | 6 hr |
| Aug 24, 9:04 PM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Aug 24, 9:07 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Aug 25, 5:05 AM HST | Small Craft Advisory | HFO | 6 days | |
| Aug 25, 1:48 PM HST | Special Weather Statement | HFO | Kauai | 42 min |
Nearby
Flash Flood Warnings in Hawaii, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.